Alert archive / Arizona / Blowing Dust Advisories in 2016

Blowing Dust Advisory 15, NWS Tucson, AZ

July 21, 2016Pima County, Arizona

NWS Tucson, AZ issued this blowing dust advisory at Jul 21, 2016, 5:31 PM MST for Pima County, Arizona. It was in force for 50 min.

The area

The counties it named.

The facts

Issued
Jul 21, 2016, 5:31 PM MST (00:31 UTC)
Expired
Jul 21, 2016, 6:21 PM MST
In force
50 min
Issued by
NWS Tucson, AZ

County Pima County, AZ

The radar

The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 21, 12:44 PM MST, 4 hours 47 minutes earlier.

Area forecast discussion, Jul 21, 12:44 PM MST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1244 PM MST THU JUL 21 2016

.SYNOPSIS...Hotter and drier conditions are expected Friday into
Sunday with some record high temperatures likely to fall. There will
be just enough moisture around for a few storms near the Mexico and
New Mexico border each of those afternoons. Then moisture will
increase across much of the area early next week for an increase in
storms and somewhat cooler afternoon temperatures.

&&

.DISCUSSION...Convection kicking off across the higher terrain early
this afternoon with individual cells drifting to the NNW. The
convection will continue to develop and expand in coverage through
the afternoon with locally gusty winds with some blowing dust being
the biggest concern. There will be some decent rainers but with
slowly diminishing PWs less of a threat outside of training echoes.
All this activity will die off this evening much like yesterday as
there isn't any larger scale forcing to keep things going.

Then Friday and Saturday drier air invades the region which is
currently on our door step looking at the water vapor loop. The
overall result of this will be a reduction in the convection and
resultant cloud cover with much of it being limited to our eastern
and southern border areas. The other affect of this will be to allow
afternoon temperatures to increase the next few days peaking Friday
and Saturday afternoons about 10 degrees above average and at or
slightly above records for several locations. I tweaked pops down a
bit a few areas and added a degree to the high temperature to many
areas on Saturday.

On Sunday lower level thickness values begin to drop back with
moisture beginning to increase from the south. This is basically
beginning to occur thanks to a nudge from the tropics but at this
time believe the main push of moisture will be Sunday night into
Monday. So for now only made minor adjustments to the pops Sunday and
went with about 5 degrees of cooling for the afternoon when compared
to Saturday.

For Monday onward nudged pops upward with the current trend in the
models and introduced chance of storms to the western deserts
throughout the week. May need to adjust them up further early in the
week but will wait a bit and see how this begins to unfold. I also
nudged afternoon high temperatures down a couple of degrees but there
is potential to nudge them down further one or two of those days
depending on the moisture surge. Still have a decent amount of
discrepancy in the lower level thickness forecast in the models with
the ECMWF being on the cooler side.

&&

.AVIATION...VALID THRU 23/00.
Scattered showers and thunderstorms will develop through at least
03Z with impacts to terminals including gusty winds, heavy rainfall,
and the potential for reductions in visibility.  In general VFR
conditions will be prevalent throughout, unless a storm develops
directly over the airport. Cloud bases will hover around 8 or 9
thousand feet. Storm chances will drop quickly after 03Z. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Daily rounds of showers/thunderstorms will
linger into the weekend with coverage waning Saturday and Sunday.
A greater chance of storms will move into the area early next week.
Outside of gusty thunderstorm outflows, 20-foot winds will be
terrain driven and mostly less than 15 mph.

&&

.TWC Watches/Warnings/Advisories...
None.
&&

PUBLIC...CERNIGLIA
AVIATION....CANTIN
FIRE WEATHER...CANTIN

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jul 21, 12:42 PM MST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1242 PM MST THU JUL 21 2016

AZZ507-513-212030-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON-
1242 PM MST THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND EAST
CENTRAL SANTA CRUZ COUNTIES UNTIL 130 PM MST...

AT 1241 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER THE HUACHUCA MOUNTAINS NEAR SIERRA VISTA...MOVING NORTHWEST AT
10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...HUACHUCA CITY...SIERRA VISTA SOUTHEAST...CANELO...FORT
HUACHUCA...ELGIN AND WHETSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3150 11024 3142 11042 3165 11060 3175 11035
TIME...MOT...LOC 1941Z 146DEG 10KT 3151 11037

CANTIN
Special weather statement, Jul 21, 2:16 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
216 PM MST THU JUL 21 2016

AZZ513-212145-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON-
216 PM MST THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 245 PM MST...

AT 215 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF SIERRA VISTA SOUTHEAST...OR 10 MILES WEST OF BISBEE...
MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...SIERRA VISTA SOUTHEAST...PALOMINAS AND RAMSEY CANYON
PRESERVE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3138 11039 3149 11032 3145 11028 3146 11027
      3139 11022 3146 11003 3147 11003 3148 11004
      3148 11002 3150 11003 3151 11002 3145 10994
      3140 10998 3140 11001 3136 11022
TIME...MOT...LOC 2115Z 121DEG 10KT 3142 11007

MOLLERE
Special weather statement, Jul 21, 2:18 PM MST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
218 PM MST THU JUL 21 2016

AZZ507-513-212200-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON-
218 PM MST THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL
300 PM MST...

AT 217 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF SIERRA VISTA SOUTHEAST...OR 10 MILES WEST OF BISBEE...
MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...SIERRA VISTA SOUTHEAST...NICKSVILLE...PALOMINAS...
RAMSEY CANYON PRESERVE...JUNCTION OF HIGHWAYS 80 AND 90...
CHARLESTON AND HEREFORD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3146 10993 3134 11004 3143 11036 3166 11020
TIME...MOT...LOC 2117Z 121DEG 10KT 3143 11006

MOLLERE
Special weather statement, Jul 21, 2:54 PM MST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
254 PM MST THU JUL 21 2016

AZZ507-508-512-513-212245-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING
DOUGLAS/WILLCOX-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS
INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER
VALLEY INCLUDING SIERRA VISTA/BENSON-CHIRICAHUA MOUNTAINS INCLUDING
CHIRICAHUA NATIONAL MONUMENT-
254 PM MST THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 345
PM MST...

AT 254 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30
MILES NORTH OF DOUGLAS...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUNIZONA AND PEARCE-SUNSITES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3185 10946 3167 10951 3172 10993 3198 10985
TIME...MOT...LOC 2154Z 104DEG 15KT 3178 10957

MOLLERE
Special weather statement, Jul 21, 2:59 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
259 PM MST THU JUL 21 2016

AZZ505>507-514-212245-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE
PARK-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA
VISTA/BENSON-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING
MOUNT LEMMON/SUMMERHAVEN-
259 PM MST THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL
345 PM MST...

AT 258 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAN MANUEL...OR 19 MILES NORTHEAST OF ORO VALLEY...MOVING
NORTHWEST AT 10 TO 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...BLOWING DUST IS ALSO POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORACLE...SAN MANUEL...CAMPO BONITO AND BIOSPHERE 2.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3264 11058 3248 11068 3261 11107 3285 11091
TIME...MOT...LOC 2158Z 119DEG 14KT 3260 11071

MOLLERE
Special weather statement, Jul 21, 4:13 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
413 PM MST THU JUL 21 2016

AZZ503-513-212345-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING
NOGALES-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON-
413 PM MST THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY
UNTIL 445 PM MST...

AT 411 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
EAST OF NOGALES...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...EXPECT BRIEF PERIODS OF HEAVY RAIN AND FREQUENT
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
NOGALES...RIO RICO SOUTHEAST...RIO RICO SOUTHWEST...
RIO RICO NORTHEAST...RIO RICO...PATAGONIA LAKE AND KINO SPRINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3142 11069 3134 11075 3134 11107 3158 11093
TIME...MOT...LOC 2311Z 119DEG 9KT 3138 11082

MOLLERE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 12:39 AM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz3 hr
Jul 22, 3:01 PM MSTSpecial Weather StatementTWCCochise29 min
Jul 22, 4:03 PM MSTSpecial Weather StatementTWCCochise42 min

Nearby

Blowing Dust Advisories in Arizona, 2016Every blowing dust advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.